Alert archive / California / Small Craft Advisories in 2018
Small Craft Advisory 81, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Sep 24, 2018, 9:08 PM PDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Sep 24, 2018, 9:08 PM PDT (04:08 UTC)
- Expired
- Sep 25, 2018, 2:51 PM PDT
- In force
- 18 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
628 WHUS76 KEKA 250408 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 908 PM PDT Mon Sep 24 2018 PZZ470-251215- /O.CAN.KEKA.GL.W.0029.000000T0000Z-180925T1000Z/ /O.NEW.KEKA.SE.W.0017.180925T0408Z-180925T2200Z/ Pt St George to Cape Mendocino 10 to 60 nm- 908 PM PDT Mon Sep 24 2018 ...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 3 PM PDT TUESDAY... ...GALE WARNING IS CANCELLED... The National Weather Service in Eureka has issued a Hazardous Seas Warning, which is in effect until 3 PM PDT Tuesday. The Gale Warning has been cancelled. * WINDS...N 20 to 30 kt with local gusts to 35 kt. * SEAS...N 11 to 14 ft at 10 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Hazardous Seas Warning means hazardous sea conditions are imminent or occurring. Recreational boaters should remain in port, or take shelter until waves subside. Commercial vessels should prepare for rough seas and consider remaining in port or taking shelter in port until hazardous seas subside. && $$ PZZ475-251000- /O.CAN.KEKA.GL.W.0029.000000T0000Z-180925T0600Z/ /O.NEW.KEKA.SE.W.0017.180925T0408Z-180925T1000Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 908 PM PDT Mon Sep 24 2018 ...HAZARDOUS SEAS WARNING IN EFFECT UNTIL 3 AM PDT TUESDAY... ...GALE WARNING IS CANCELLED... The National Weather Service in Eureka has issued a Hazardous Seas Warning, which is in effect until 3 AM PDT Tuesday. The Gale Warning has been cancelled. * WINDS...N 10 to 20 kt. * SEAS...N 10 to 13 ft at 9 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Hazardous Seas Warning means hazardous sea conditions are imminent or occurring. Recreational boaters should remain in port, or take shelter until waves subside. Commercial vessels should prepare for rough seas and consider remaining in port or taking shelter in port until hazardous seas subside. && $$ PZZ450-251215- /O.EXP.KEKA.SC.Y.0079.000000T0000Z-180925T0400Z/ /O.NEW.KEKA.SC.Y.0081.180925T0408Z-180925T2200Z/ Pt St George to Cape Mendocino out 10 nm- 908 PM PDT Mon Sep 24 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM PDT TUESDAY... The National Weather Service in Eureka has issued a Small Craft Advisory, which is in effect until 3 PM PDT Tuesday. * WINDS...N 5 to 15 kt. Occasional gusts to 25 kt near Point Saint George. * SEAS...N 7 to 10 ft at 9 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ455-250515- /O.EXP.KEKA.SC.Y.0080.000000T0000Z-180925T0400Z/ Cape Mendocino to Pt Arena out 10 nm- 908 PM PDT Mon Sep 24 2018 ...SMALL CRAFT ADVISORY HAS EXPIRED... $$
3 follow-up statements
058 WHUS76 KEKA 250934 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 234 AM PDT Tue Sep 25 2018 PZZ475-251745- /O.EXP.KEKA.SE.W.0017.000000T0000Z-180925T1000Z/ /O.EXB.KEKA.SC.Y.0081.180925T1000Z-180925T2200Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 234 AM PDT Tue Sep 25 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... The National Weather Service in Eureka has issued a Small Craft Advisory, which is in effect until 3 PM PDT this afternoon. * WINDS...N 5 to 15 kt. * SEAS...N 7 to 10 ft at 8 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that hazardous wave conditions will exist for small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ PZZ470-251745- /O.CON.KEKA.SE.W.0017.000000T0000Z-180925T2200Z/ Pt St George to Cape Mendocino 10 to 60 nm- 234 AM PDT Tue Sep 25 2018 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... * WINDS...N 15 to 25 kt with local gusts to 30 kt. * SEAS...N 8 to 12 ft at 9 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Hazardous Seas Warning means hazardous sea conditions are imminent or occurring. Recreational boaters should remain in port, or take shelter until waves subside. Commercial vessels should prepare for rough seas and consider remaining in port or taking shelter in port until hazardous seas subside. && $$ PZZ450-251745- /O.CON.KEKA.SC.Y.0081.000000T0000Z-180925T2200Z/ Pt St George to Cape Mendocino out 10 nm- 234 AM PDT Tue Sep 25 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... * WINDS...N 5 to 10 kt. * SEAS...N 7 to 10 ft at 9 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that hazardous wave conditions will exist for small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
347 WHUS76 KEKA 251757 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 1057 AM PDT Tue Sep 25 2018 PZZ470-252200- /O.CON.KEKA.SE.W.0017.000000T0000Z-180925T2200Z/ Pt St George to Cape Mendocino 10 to 60 nm- 1057 AM PDT Tue Sep 25 2018 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... * WINDS...N 15 to 25 kt with local gusts to 30 kt. * SEAS...N 8 to 12 ft at 9 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Hazardous Seas Warning means hazardous sea conditions are imminent or occurring. Recreational boaters should remain in port, or take shelter until waves subside. Commercial vessels should prepare for rough seas and consider remaining in port or taking shelter in port until hazardous seas subside. && $$ PZZ450-252200- /O.CON.KEKA.SC.Y.0081.000000T0000Z-180925T2200Z/ Pt St George to Cape Mendocino out 10 nm- 1057 AM PDT Tue Sep 25 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... * WINDS...N 5 to 10 kt. * SEAS...N 7 to 10 ft at 9 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that hazardous wave conditions will exist for small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ PZZ475-252200- /O.CON.KEKA.SC.Y.0081.000000T0000Z-180925T2200Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 1057 AM PDT Tue Sep 25 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... * WINDS...N 5 to 15 kt. * SEAS...N 7 to 10 ft at 8 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that hazardous wave conditions will exist for small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
170 WHUS76 KEKA 252151 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 251 PM PDT Tue Sep 25 2018 PZZ470-260600- /O.CAN.KEKA.SE.W.0017.000000T0000Z-180925T2200Z/ /O.NEW.KEKA.SC.Y.0082.180925T2200Z-180926T0900Z/ Pt St George to Cape Mendocino 10 to 60 nm- 251 PM PDT Tue Sep 25 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 AM PDT WEDNESDAY... ...HAZARDOUS SEAS WARNING IS CANCELLED... The National Weather Service in Eureka has issued a Small Craft Advisory, which is in effect until 2 AM PDT Wednesday. The Hazardous Seas Warning has been cancelled. * WINDS...N 15 to 25 kt with local gusts to 30 kt. * SEAS...N 8 to 12 ft at 9 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ450-475-252300- /O.CAN.KEKA.SC.Y.0081.000000T0000Z-180925T2200Z/ Pt St George to Cape Mendocino out 10 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 251 PM PDT Tue Sep 25 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Eureka has cancelled the Small Craft Advisory. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Sep 24, 2:42 PM PDT, 6 hours 26 minutes earlier.
Area forecast discussion, Sep 24, 2:42 PM PDT, 6 hours 26 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
242 PM PDT Mon Sep 24 2018
.SYNOPSIS...Dry weather with above normal temperatures are
expected through mid week. Cooling is expected for the weekend.
&&
.DISCUSSION...An upper ridge will persist over the area through
most of the week. Temperatures across the interior will warm each
day through mid week. Highs in the lower to mid 90s are expected
for the interior valleys. A few interior valley sites will
probably reach the upper 90s to around 100F Tuesday and Wednesday.
Interior high temperatures will probably remain quite warm, 10 to
15F above normal, on Thursday. Cool Fall mornings will mitigate
the heat risk. Coastal areas will also experience significant
warming due to modest offshore flow. Coastal highs in the lower to
mid 70s are expected. Hotter coastal sites, especially those
locales away from cooling ocean breezes, should warm into the
upper 70s to lower 80s. The models continue to bring a cut-off low
toward the California coast late in the week, then plow it across
the forecast area during the weekend. Cooler weather is likely
next weekend. The GFS and ECMWF continue to indicate some light
precip generation from this low next weekend. For now have kept
about a 30% chance of light rain in for the north coast but both
GFS and Euro are not consistent with their solutions of amounts
or timing.
&&
.AVIATION...Mostly clear skies persisted across Northwest California overnight
and today. Even at the coast, VFR conditions prevailed under a
building ridge and sufficient offshore flow's drying and warming
mechanism. A stratus surge had expanded onto the N Sonoma Coast this
afternoon and should moved into Mendocino's shores overnight.
However, sufficient offshore flow will hamper farther northward
spread and especially prevent stratus from rounding of Cape
Mendocino tonight. Matter of fact, 2PM Vis Satellite Imagery showed
stratus just south of Mendocino/Sonoma being halted due to offshore
flow. Interior areas will remain VFR. /TA
&&
.MARINE...Northerly winds will peak this evening over the
northern outer waters where widespread gusts of 35 kts are
possible. The gale warning for the southern outer waters is
expected to expire this evening as seas may stay elevated. If
winds do decrease as currently expected, then a hazardous seas
warning will be required for the southern outer waters with the
evening update. The strong northerlies will continue to decrease
Tuesday and remain fairly light through the remainder of the
forecast period. Winds will become southerly late this week but
remain fairly light through the weekend. Steep short period
northerly wind waves will persist through mid week, therefore as
the gale warnings expire a small craft advisory will be needed for
the steep seas across the outer waters. A small SW swell at
around 16 seconds will move through the waters beginning Tuesday
afternoon and persisting through Thursday afternoon. JT/WCI
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...None.
NORTHWEST CALIFORNIA COASTAL WATERS...Small Craft Advisory until 9 PM PDT this evening for PZZ450-455.
Gale Warning until 3 AM PDT Tuesday for PZZ470.
Gale Warning until 11 PM PDT this evening for PZZ475.
&&
Visit us at http://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka
For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.pngHazardous weather outlook, Sep 24, 9:57 AM PDT, 11 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 957 AM PDT Mon Sep 24 2018 CAZ101>113-251700- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Northern Trinity-Southern Trinity- Mendocino Coast-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior- 957 AM PDT Mon Sep 24 2018 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 24, 9:08 PM PDT | Hazardous Seas Warning | EKA | 18 hr | |
| Sep 25, 1:07 AM PDT | Red Flag Warning | EKA | 18 hr | |
| Sep 25, 2:51 PM PDT | Small Craft Advisory | EKA | 11 hr |
Nearby
Small Craft Advisories in California, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.